Learn how to use Mayo Clinic Connect
Request an Appointment
I’m new and just had a ct scan where they said I had a few enlarged lymph nodes and now have appointments with Surgery and Oncology…I’m starting to worry when I see all this stuff and don’t know what to expect
@melbishop – I had those symptoms when I was having Chemo. I used countless bottles of lotion to keep my skin moist, I found that baby lotions, non scented worked best. As far as pins and needles go, yes in my feet I still have some numbness that comes and goes.
So not sure if it was from anxiety or the treatments but none the less, I feel they were a symptom for me.
To a previous post, I am not familiar with the type of Chemo you have been prescribed so cannot relate to it.
Your providers should be able to provide you with a reasonable expectation of what types side effects you may get.
Do you have someone that will be helping you at home with your recovery?
All the best @melbishop
Jump to this post
I have extremely dry skin from various chemos. I am not familiar with the type of chemotherapy that you are having. There are prescription creams that you can use. I use one called HyloTopic. I also have the pins and need feeling all over my body…especially when I get hot.
I have non Hodgkins Lymphoma.
Has anyone experienced aching and skin sensitivity from the back of their knees to their posterior?
I also was diagnosed with NHL, follicular
Grade 2-3, after originally diagnosed with CHL, stage 4-B. My port was attached to my upper arm because a neck port could not be installed at the time due to tissue obstruction. So my lymphoma case is unusual and complicated. As previously mentioned, I have responded well to bendamustine and rituxan, a monoclonal antibody.
There is a great deal of effective treatments for lymphoma, along with emerging clinical trials for lymphoma patients.
Best of recovery, health, and personal happiness to you.
So, right now with the chest port installed and the firm diagnosis of stage 3/4, I want to know if anyone else gets this severe dry skin and pins and needles to the extent that I am and if there is any remedy.
@melbishop It seems that you have landed on two of the more common side effects of treatment. Even with my diagnosis different from yours, those two symptoms were there even when my treatments changed. You have gotten some good suggestions for dealing with dry skin issues. For what could possibly be neuropathy I suggest you might have conversation with your doctor and/or nurse team. If that symptom makes sense you might want to check out the Neuropathy discussions here at Mayo Clinic Connect. We have some excellent Mentors who help with the questions and conversations found there. Please let us know what you find that offers some help. And know that there is help.
Yeah, I haven't stated treatment yet. The first will be Thursday. I have Classic Hodgkin's, Nodular Sclerosis, Stage 3/4. Symptoms were the skin conditions but mostly the needles and pins across my back and legs, with chills on 90 degree days w/ goosebumps. Assuming I had COVID 19 I tested twice and went to the ER waiting for the third which where still 10+ days for results. After being cleared my PA found anti-inflammatory markers through the roof and subsequent blood tests eventually pointed towards lymphoma as confirmed by scans with multiple lymph nodes and clusters.
The Dermatologists could only say it was disease related and recommended continued lotions.
They hope that these symptoms may reduce when I start treatment. I believe neuropathy usually starts in hands and feet where I have no issues.
Simple Advil and Tylenol seem to provide some relief from both the chills and pins, but fingers are crossed for Thursday.
My chemo will be ABVD, and I'll let you guys know how it goes.
I assume I will pretty down afterwards, and maybe after every treatment…
Take Care, and Happy Sunday…
@melbishop Happy Sunday to you as well. I don’t know where you are, but here in south central PA we are looking at sunshine. Hope that also shines on your Sunday. I will pray for you Thursday, and that you have minimal anxiety as you get treatment #1 under your belt. We all remember that first treatment and appreciate how confidence increases as we realize the benefit from our informed decisions and choices of care. Best wishes for peace going into this week. Your new Connect community looks forward to hearing from and supporting you in any way we can.
So, Day 1 after first treatment,
Felt great since 8:30 am, not fatigued like before chemo and didn't even nap..Now I'm getting flush. Seems like this may be common. Does anyone else get this, and what can I do about it?
Hi. I am in recent remission from both chl and NHL, a complex lymphoma case. Reactions from chemotherapy differ, and, thankfully most patients don't experience all possible symptoms as you probably already know. I probably felt flushed at some point, during my 12 combined cycles of chemotherapy from March 2019 to August 2020.
I use both Google searches and of course consulting with my oncologist.
Reactions seem quite transitory; sometimes a predictable pattern of reactions will become apparent over the course of chemotherapy cycles. This has been my own personal experience. My fear of nausea never became problematic, but during the 2019 ABVD first cycle treatment protocol, I experienced other chemotherapy reactions unanticipated.
This is a valuable forum for patients going through medical issues, like cancer.
Feel free to reach out to me if you feel comfortable doing so. I have found that sharing these life changing experiences has helped in the healing process.
And, I am back riding motorbikes again after 25 years, and now 65 years old. Never thought that was possible, especially during my 8 days inpatient at the Mayo clinic!
Dreams do come true, and they most certainly will, for you.
@melbishop You May be the first “flush twin” I have had. All my life I have gotten what I call my “Royal Flush” after receiving steroids. Before four years on the weekly steroid Dexamethazone that is part of most if not all Myeloma treatments, I have always had that reaction from joint steroid injections in my knees and spine. Besides the rosy cheeks, there was always very warm feeling that would occasionally wake me as it started overnight.
You ask what can you do? Wait a day or two and it will be gone. And perhaps smile and enjoy your beautiful glow.
Seriously, I am so glad to hear that your first day of treatment went well. I hope you will keep us posted on how this goes for you.
@melbishop One more thing I might mention. For two to three days after taking the “Dex”, I noticed a decrease in my chronic pain issues and a significant increase in energy, sometimes a little difficulty sleeping for a night or two. There was never a “crash” as they wore off, just a gradual return to my normal level at that particular point in time. Again I must remind you that we are all different.
Best wishes, Nancy
And, to both of you, Nancy and MelBishop, best of health and recovery.
@melbishop, how is the flushing now 3 days later? Did it subside?
@melbishop It occurred to me that you might have had your second treatment yesterday. I was also wondering how your week continued after your first treatment. What changes are you seeing in your self as you get more into treatment?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In